Paracetamol, phenylephrine hydrochloride, dextromethorphan hydrobromide.
Pharmacologic Classification: Analgesic/Decongestant/Antitussive.
Pharmacology: Dextromethorphan Hydrobromide: acts centrally to elevate the threshold for coughing. It has no analgesic or additive properties. The onset of antitussive action occurs in 15 to 30 minutes after administration and is of long duration.
Paracetamol: the analgesic action of Paracetamol involves peripheral and central influence, but the specific mechanism is as yet undetermined. Antipyretic activity is mediated through hypothalamic heat regulating centers. Paracetamol inhibits prostaglandin synthetase. Therapeutic doses of Paracetamol have negligible effects on the cardiovascular or respiratory systems; however, toxic doses may cause circulatory failure and rapid, shallow breathing.
Phenylephrine Hydrochloride: is a sympathomimetic which acts predominantly on alpha receptors and has little action on beta receptors. It therefore functions as an oral nasal decongestant with minimal Central nervous system (CNS) stimulation.
This medicine is used for the relief of cough, clogged nose, postnasal drip, headache, body aches, and fever associated with the common cold, allergic rhinitis, sinusitis, flu, and other minor respiratory tract infections. It also helps decongest sinus openings and passages.
Adult: 1 capsule every 6 hours or as prescribed by the physician.
There have been reports of over dosage or accidental poisoning (usually in children) due to dextromethorphan, including rare fatalities. Naloxone may be effective in reversing toxicity. Extrapyramidal reactions were seen in a child who ingested dextromethorphan.
If the patient is allergic to any ingredient of the product. If the patient has high blood pressure or severe heart disease unless recommended by a doctor. If the patient has anemia, kidney or liver disease unless recommended by a doctor. If the patient is pregnant or breastfeeding.
Risk of respiratory failure (eg, chronic bronchitis, emphysema or during asthma attack), persistent or chronic cough lasting for >3 week or cough accompanied by excessive secretions. High BP or heart problems, glaucoma, thyroid problems, diabetes, liver or kidney disease, enlarged prostate, bladder problems or difficulty in urinating. Discontinue use if fever gets worse or lasts >3 days or new symptoms occur.
Concomitant use w/ warfarin. May impair ability to drive or operate machinery.
Sudden, severe headache, nervousness, restlessness, insomnia/sleep disturbance, dizziness, anxiety, confusion, high BP, palpitation, chest tightness, tremor, agitation, irritability, aggressiveness (particularly in young children), nausea & blurred vision.
Skin rashes, hypersensitivity reactions, changes in the number of WBC & platelets; minor stomach & intestinal disturbances.
Increased toxicity w/ sympathomimetic agents (eg, epinephrine) & general anesth (eg, halothane). May result in hypertensive crisis w/ MAOIs (eg, selegeline, moclobemide) & antidepressants (eg, amitriptylline, imipramine).
Phenylpropanolamine: May produce additive increase in BP in combination w/ caffeine.
Dextromethorphan: CYP450 isoenzyme CYP2D6 inhibitors eg, amiodarone, haloperidol, quinidine, SSRIs & thioridazine. Symptoms of toxicity w/ amiodarone & quinidine. Additive CNS depression may occur w/ alcohol, antihistamines, psychotropics & other CNS depressants.
Paracetamol: May increase INR w/ warfarin. May increase susceptibility to the harmful effects of liver w/ medicines for convulsions (eg, phenobarb, phenytoin). Absorption may be accelerated by metoclopramide or domperidone & reduced by cholestyramine. Other paracetamol-containing product.
Store at temperatures not exceeding 30°C.
N02BE51 - paracetamol, combinations excl. psycholeptics ; Belongs to the class of anilide preparations. Used to relieve pain and fever.